Indiana, 2005

Damaging Wind in Indiana, June 8, 2005

June 8, 2005 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 8, 3:00 AM CST, 6 hours 34 minutes earlier.

Area forecast discussion, Jun 8, 3:00 AM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
400 AM CDT WED JUN 8 2005

.DISCUSSION...

MAIN FORECAST ISSUE REMAINS DAILY CHANCE FOR PRECIP RIGHT INTO THE
UPCOMING WEEKEND.

CONVECTION THAT FIRED UP OVER SOUTHEAST MISSOURI AHEAD OF WEAK
MID-LEVEL WAVE HAS ALMOST COMPLETELY DISSIPATED...LEAVING BEHIND
REMNANT CLOUD COVER OVER SOUTHERN MISSOURI AND ILLINOIS.
MEANWHILE...THE REST OF THE AREA WAS MAINLY CLEAR EARLY THIS MORNING.

THROUGH THE COURSE OF THE DAY...THE MID LEVEL VORT IS EXPECTED TO
SLOWLY PROGRESS EAST ACROSS THE REGION. AS TEMPERATURES AGAIN SOAR
TO NEAR 90...THE VORT SHOULD ACT ON AVAILABLE MOISTURE AND
INSTABILITY TO PRODUCE ADDITIONAL THUNDERSTORM ACTIVITY...WITH
BETTER CHANCES OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY. MODEL
SOUNDINGS INDICATE ENOUGH DRYING ELSEWHERE TO KEEP IN ONLY A SLIGHT
CHANCE MENTION BY AFTERNOON. MESOETA FORECAST BRINGS ANOTHER
MID-LEVEL VORT INTO THE NORTHWESTERN HALF OF THE REGION THIS
EVENING...SO WE HAVE INCREASED POPS TO CHANCE CATEGORY OVER
SOUTHEAST MISSOURI AND MUCH OF SOUTHERN ILLINOIS. STILL BELIEVE THAT
THE OVERNIGHT HOURS WILL BE RELATIVELY DRY AS HAS BEEN THE CASE THE
PAST SEVERAL DAYS.

THURSDAY AND FRIDAY...MODELS STILL INDICATE AN OVERALL INCREASE IN
DEEP MOISTURE ACROSS THE REGION. THE GENERAL UPPER LEVEL PATTERN
WILL BECOME SOMEWHAT MORE AMPLIFIED...PLACING THE AREA IN DEEP
SOUTHERLY FLOW. FOR THIS REASON...WE SEE NO REASON TO ARGUE WITH
GOING POPS AT THIS TIME.

BY THE WEEKEND...THINGS COULD GET INTERESTING AS MODELS CARRY A
DEVELOPING TROPICAL SYSTEM NORTH INTO THE GULF OF MEXICO. THE GFS IS
MUCH FASTER AT DOING SO...AND ACCORDING TO TPC DISCUSSION...A SLOWER
SOLUTION IS PREFERRED AT THIS TIME. OF PARTICULAR INTEREST TO OUR
REGION IS THAT THE MODELS STRENGTHEN THE HIGH PRESSURE RIDGE OVER
OUR REGION. SUBSIDENCE NORTH OF SUCH A TROPICAL SYSTEM MAY ACTUALLY
HELP TO INHIBIT CONVECTION LOCALLY...BUT THIS IS SOMETHING THAT CAN
BE FINE-TUNED AS WE DRAW CLOSER.

WITH REGARD TO TEMPERATURES...WE GENERALLY RELIED ON THE GFS MAV
GUIDANCE DURING THE DAY...WHICH COMPROMISES THE COOLER ETA/NAM MET
AND WARMER NGM FWC MOS. AT NIGHT...WE STAYED A FEW DEGREES BELOW THE
GFS MAV...WHICH IS MORE IN LINE WITH ETA/NAM MET AND NGM FWC MOS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.

&&

RJP
Hazardous weather outlook, Jun 8, 4:16 AM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
516 AM CDT WED JUN 8 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-091000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
516 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...ISOLATED TO SCATTERED IN COVERAGE...WILL BE POSSIBLE
ACROSS THE FOUR STATE AREA TODAY AND TONIGHT. WHILE AN ISOLATED
SEVERE THUNDERSTORM IS POSSIBLE...MOST OF THE ACTIVITY SHOULD REMAIN
BELOW SEVERE THRESHOLDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A NEARLY DAILY CHANCE OF THUNDERSTORMS IS EXPECTED...WITH ENHANCED
COVERAGE PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. MOST OF
THE ACTIVITY SHOULD REMAIN BELOW SEVERE THRESHOLDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Evansville,IN radar (KVWX), 17 km away, was scanning. The volume nearest the first event began at 15:34 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gibson

When
June 8, 9:34 AM CST
Where
Gibson County, Princeton
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.350, -87.567

Numerous trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454380.